Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 321, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 3:25 PM MDT for Cherry County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 3:25 PM MDT (21:25 UTC)
- Expired
- Aug 1, 2013, 4:15 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:55 PM MDT | HAIL 1 | 10 W Merriman, NE | |
| Aug 1, 4:20 PM MDT | HAIL 1 | 8 S Merriman, NE | |
| Aug 1, 4:25 PM MDT | HAIL 1.5 | 10 Sse Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 12:22 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS53 KLBF 012125
SVRLBF
NEC031-012215-
/O.NEW.KLBF.SV.W.0321.130801T2125Z-130801T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM MDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 415 PM MDT
* AT 320 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
NORTHWEST OF MERRIMAN...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERRIMAN...IRWIN...BAYONNE...INTERSECTION OF HIGHWAY 20 AND IRWIN
ROAD...HIGHWAY 61 CROSSING THE NIOBRARA RIVER...INTERSECTION OF
HIGHWAY 61 AND SHADBOLT ROAD AND MEDICINE LAKE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 113 AND 148.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 205 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10158 4276 10122 4260 10185 4280 10207
4300 10208
TIME...MOT...LOC 2125Z 297DEG 15KT 4304 10196
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
696
WWUS53 KLBF 012146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT THU AUG 1 2013
NEC031-012215-
/O.CON.KLBF.SV.W.0321.000000T0000Z-130801T2215Z/
CHERRY NE-
346 PM MDT THU AUG 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 415 PM MDT...
AT 343 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MERRIMAN...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERRIMAN...BAYONNE...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER...INTERSECTION OF HIGHWAY 61
AND SHADBOLT ROAD AND MEDICINE LAKE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 113 AND 148.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 205 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4300 10158 4276 10122 4260 10185 4280 10207
4300 10208
TIME...MOT...LOC 2146Z 319DEG 19KT 4293 10184
HAIL...1.50IN
WIND...60MPH
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:21 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 1, 2:21 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU AUG 1 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING CONVECTION ACROSS NORTHERN AND NORTH CENTRAL NEBRASKA. SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE SOUTHEAST AS AMPLE INSTABILITY WORKS IN CONJUNCTION WITH VARIOUS BOUNDARIES AND MORE THAN SUFFICIENT SHEAR. AND WHEN COMBINED WITH STEEP LOW-MID LEVEL LAPSE RATES...SUPERCELLS CAPABLE OF LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. ISOLATED TORNADOES ARE A CONCERN AS WELL...ESPECIALLY INVOF ANY BOUNDARY WHERE LOW WIND PROFILES ARE VEERING /NORTH AND NORTHWESTERN NEBRASKA AND FROM EARLIER CONVECTION/. HEAVY RAINFALL IS A CONCERN...WITH PWATS ALREADY ABOVE 1.50" ACROSS NORTH CENTRAL NEBRASKA...QUICK STORM MOTION MAY LIMIT ACCUMULATIONS HOWEVER. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ON FRIDAY...AND AGAIN AMPLE INSTABILITY WITH FAVORABLE SHEAR PROFILES WILL LEAD TO A RISK OF SEVERE STORMS...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 30 POPS FORECAST FRIDAY NIGHT AS SURFACE LOW PRESSURE TO BECOME CENTERED IN FAR NW KANSAS EARLY EVENING. THIS WILL RESULT IN AN INVERTED TROUGH EXTENDING NW INTO NWRN NEBR AND A WARM FRONT ALONG INTERSTATE 80. STORM SHOULD DEVELOP NEAR AND NORTH OF THESE BOUNDARIES AND SAG SOUTH OVERNIGHT. FOR SATURDAY COOLER HIGH PRESSURE WILL BUILD IN WITH NORTHEAST WINDS AND HIGHS IN THE UPPER 70S. INCREASING CHANCES THROUGH THE DAY AND OVERNIGHT. FAVORED THE NAM AND ECMWF WHICH KEEP CLOSE TO PREVIOUS FORECAST FOR POPS WHILE THE GFS KEEP SATURDAY MAINLY DRY WITH LOW CHANCES SATURDAY NIGHT. FOR SUNDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO REMAIN JUST SOUTHWEST AND SOUTH OF AREA. A FLATTENED RIDGE TO OUR WEST WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY LAYER AND MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY. THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED WITH DAILY CHANCES REACHING 30 TO 40 PERCENT. THE GFS/ECMWF AND GEM MODELS IN FAIR AGREEMENT ON THIS. WITH PROXIMITY OF SURFACE FRONT AND ENHANCED POPS...TEMPERATURES TO RANGE BELOW NORMAL THROUGH THE EXTENDED WITH HIGHS FROM THE UPPER 70S TO LOWER 80S MOST DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1241 PM CDT THU AUG 1 2013 TIMING AND LOCATION OF THE EXPECTED CONVECTION LATER THIS AFTERNOON AND EVENING IS STILL A BIT UNCERTAIN...ESPECIALLY GIVEN THE MULTIPLE EPISODES OF SCATTERED CONVECTION THIS MORNING. THAT BEING SAID...MAINTAINED THE GENERAL IDEA OF ADDITIONAL STRONG TO SEVERE STORM DEVELOPMENT ACROSS MUCH OF THE FORECAST AREA TODAY/THIS EVENING...POSSIBLY IMPACTING THE KVTN AND KLBF TERMINALS. LARGE HAIL...GUSTY WIND...AND TORRENTIAL RAIN WOULD BE EXPECTED WITH ANY STORM. ENOUGH CONFIDENCE REMAINS TO KEEP THUNDER AT KLBF IN THE TERMINAL FORECAST AFTER 23Z THIS EVENING AND BEFORE 04Z. OTHERWISE WILL NEED TO MONITOR THE POTENTIAL OF FOG/LOW STRATUS IN THE WAKE OF STORMS OVERNIGHT...CONFIDENCE IS LOW...BUT WITH SOUTHERLY FLOW MAINTAINING A CONSISTENT FETCH OF MOISTURE INTO THE REGION...FOG CANNOT BE DISCOUNTED AT THIS POINT IN TIME AT EITHER KLBF OR KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...JACOBS
Hazardous weather outlook, Aug 1, 3:09 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT THU AUG 1 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-022115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT THU AUG 1 2013 /309 PM MDT THU AUG 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...AND ALSO ISOLATED TORNADOES. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...AND SEVERE WEATHER IS POSSIBLE THROUGH THE EVENING AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Aug 1, 2:29 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 11 SE BARTLETT 41.77N 98.40W
08/01/2013 E0.88 INCH WHEELER NE PUBLIC
DIME TO NICKEL SIZED HAIL FELL ALONG WITH 1.20 INCHES OF
RAIN.
&&
CARMELLocal storm report, Aug 1, 2:43 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 8 N JOHNSTOWN 42.69N 100.06W
08/01/2013 E0.75 INCH BROWN NE PUBLIC
PEA TO PENNY SIZED HAIL REPORTED. YARD AND NEARBY YARD
FLOODED FROM HEAVY RAIN.
&&
CARMELLocal storm report, Aug 1, 2:47 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 5 NE JOHNSTOWN 42.62N 99.99W
08/01/2013 E60 MPH BROWN NE PUBLIC
WIND DESCRIBED AS TERRIFIC AND TREMENDOUS. SOME TREE
LIMBS DOWN. LOTS OF RAIN AND HAIL TO THE SIZE OF DIMES.
&&
CARMELLocal storm report, Aug 1, 2:48 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 9 NE JOHNSTOWN 42.66N 99.93W
08/01/2013 E60 MPH BROWN NE PUBLIC
WIND GUSTS ESTIMATED TO 60 MPH. LOCATION IS 2 MILES WEST
AND 6 MILES NORTH OF AINSWORTH.
&&
CARMELLocal storm report, Aug 1, 2:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST AINSWORTH 42.55N 99.86W
08/01/2013 M66 MPH BROWN NE AWOS
AINSWORTH AIRPORT AWOS MEASURED A WIND GUST TO 66 MPH.
&&
CARMELLocal storm report, Aug 1, 3:21 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 8 S EWING 42.14N 98.34W
08/01/2013 M0.25 INCH HOLT NE PUBLIC
HEAVY RAIN AND PEA SIZED HAIL AT TIME OF REPORT.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:32 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 43 min |
| Aug 1, 9:45 AM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 30 min |
| Aug 1, 12:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Aug 1, 12:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Aug 1, 12:54 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 51 min |
| Aug 1, 1:00 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 45 min |
| Aug 1, 1:18 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 1:26 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
| Aug 1, 1:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 1:44 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Aug 1, 2:03 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 39 min |
| Aug 1, 2:43 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 47 min |
| Aug 1, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 43 min |
| Aug 1, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 43 min |
| Aug 1, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Aug 1, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Aug 1, 4:19 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Aug 1, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 48 min |
| Aug 1, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Aug 1, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Aug 1, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.